MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64540
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
This report pertains to one of two devices that were used in the same procedure.Refer to manufacturer report number mfr.Report # 3005099803-2022-02704 for the first lighttrail reusable laser fiber and mfr report # 3005099803-2022-02703 for the second lighttrail reusable laser fiber.It was reported to boston scientific corporation on (b)(6) 2022 that two lighttrail single use laser fibers were used in a holmium laser enucleation of the prostate (holep) procedure, performed on (b)(6) 2022.The laser unit used was an auriga xl laser console.During the procedure, the two laser fibers would not work.No effect was done in the tissue.The procedure was completed with another lighttrail single use laser fiber.There were no patient complications reported as a result of this event.Note: this event has been deemed reportable based on the investigation finding of laser fiber broken within the connector.
 
Additional Manufacturer Narrative
(b)(4).Investigation results: the returned lighttrail single use laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The laser fiber measured 309.5 cm from the tip of the connector to the end of the exposed glass tip.The exposed glass measured 6 mm and was in good condition.A functional evaluation revealed that the light from the sma connector appeared distorted, indicating a fracture within the fiber connector.When connected to the laser console, the following message was displayed: fiber may not be used anymore.Please connect new fiber.No other problems with the device were noted.The reported event of the lighttrail single use laser fiber failed to emit energy was confirmed.It is likely that procedural handling of the fiber during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road cork
cork IRELA ND
EI   IRELAND
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14437981
Report Number3005099803-2022-02703
Device Sequence Number12177081
Product Code GEX
UDI-Device Identifier08714729939788
UDI-Public08714729939788
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Model NumberM0068F64540
Device Catalogue Number6454
Device Lot Number0028534158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2022
Initial Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown